Alert archive / Oklahoma / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Tulsa, OK

May 13, 20157 counties in Oklahoma

NWS Tulsa, OK issued this flash flood watch at May 13, 2015, 2:20 PM CDT for 7 counties in Oklahoma. It took effect at May 13, 2015, 4:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 13, 2015, 2:20 PM CDT (19:20 UTC)
In effect from
May 13, 2015, 4:00 PM CDT
Expired
May 14, 2015, 7:00 AM CDT
In force
15 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Choctaw County, OK, Creek County, OK, McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

035 
WGUS64 KTSA 131920
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT WED MAY 13 2015

...MORE RAIN ON THE WAY LATER TODAY AND TONIGHT...

.AN UPPER STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS
THROUGH TONIGHT. A BAND OF RAINFALL AND ISOLATED THUNDERSTORMS
WILL MOVE INTO EASTERN OKLAHOMA LATER TODAY...AND WILL GRADUALLY
SLIDE ACROSS THE REGION TONIGHT BEFORE EXITING THURSDAY MORNING.

OKZ049-053-064>066-071-073-141200-
/O.NEW.KTSA.FF.A.0003.150513T2100Z-150514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUSHMATAHA-CHOCTAW-CREEK-OKFUSKEE-OKMULGEE-MCINTOSH-PITTSBURG-
INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO...BRISTOW...
OKEMAH...OKMULGEE...EUFAULA...MCALESTER
220 PM CDT WED MAY 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL OKLAHOMA... 
  NORTHEAST OKLAHOMA AND SOUTHEAST OKLAHOMA...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL OKLAHOMA...OKFUSKEE. IN 
  NORTHEAST OKLAHOMA...CREEK AND OKMULGEE. IN SOUTHEAST 
  OKLAHOMA...CHOCTAW...MCINTOSH...PITTSBURG AND PUSHMATAHA. 

* THROUGH THURSDAY MORNING

* BAND OF MODERATE TO OCCASIONALLY HEAVY RAIN IN EMBEDDED STORMS
  WILL MOVE INTO EASTERN OKLAHOMA LATER TODAY. RAINFALL AMOUNTS
  COULD EXCEED AN INCH OVER A THREE HOUR PERIOD IN SOME LOCATIONS.
  THIS RAIN WILL FALL OVER AREAS THAT HAVE BEEN HIT HARD BY RECENT
  RAINS AND FLOODING OVER THE PAST WEEK...CAUSING RESERVIORS SUCH
  AS LAKE EUFAULA TO REACH THEIR CAPACITY. ANY ADDITIONAL HEAVY
  RAINS MAY CAUSE MORE FLOODING ISSUES...AS SMALLER CREEKS AND
  STREAMS IN THE VICINITY OF LAKE EUFAULA MAY NOT DRAIN PROPERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD
TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES.

&&

$$

LACY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 13, 10:51 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 13, 10:51 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT WED MAY 13 2015

.DISCUSSION...
WILL SCALE POPS BACK A LITTLE FOR THE AFTERNOON WITH THE MORE
WIDESPREAD RAIN LIKELY HOLDING OFF UNTIL VERY LATE THIS
AFTERNOON...OR EARLY EVENING ACROSS THE WRN ZONES. HAVE ALSO
LOWERED TEMPS A LITTLE AND SMOOTHED SKY GRIDS TO ACCOUNT FOR MORE
UNIFORM SKY COVER. STILL APPEARS THE HIGHEST RAINFALL AXIS SHOULD
STAY TO THE WEST OF OUR FORECAST AREA...HOWEVER LOCATIONS WEST OF
HIGHWAY 75 THAT ARE EXPECTED TO SEE THE MOST RAINFALL THROUGH
TOMORROW WILL NEED TO BE WATCHED.

UPDATED ZFP/PFM/AFM OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....30
Hazardous weather outlook, May 13, 12:57 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT WED MAY 13 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1257 PM CDT WED MAY 13 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
        AREA...MAINLY WEST OF A VINITA TO MCALSETER LINE.
        ONSET...THIS EVENING AND OVERNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS EVENING AND OVERNIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...MID AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
RAIN CHANCES WILL INCREASE LATER THIS AFTERNOON AND ESPECIALLY
THROUGH TONIGHT AS AN UPPER LEVEL SYSTEM LIFTS INTO THE CENTRAL AND
SOUTHERN PLAINS. FORECAST INSTABILITY APPEARS QUITE MEAGER WHICH
WILL LIMIT THE SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE...ESPECIALLY ACROSS PARTS OF EASTERN OKLAHOMA WEST OF
HIGHWAY 75. SOME LOCALIZED FLOODING MAY DEVELOP.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LOW SHOWER AND THUNDERSTORM CHANCES WILL REMAIN ACROSS THE AREA
TOWARD THE END OF THE WEEK. BETTER CHANCES OF STORMS...INCLUDING
SOME SEVERE WEATHER AND ADDITIONAL HEAVY RAINFALL...ARRIVE BY
LATER SATURDAY INTO SUNDAY AS A STRONG UPPER SYSTEM EJECTS INTO
THE CENTRAL PLAINS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ADDITIONAL RAINFALL ON TOP OF RECENT RAINS WILL AID IN POTENTIAL
FLASH FLOOD CONDITIONS AGAIN OVER PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. SEVERE WEATHER POTENTIAL IS ALSO FORECAST TO
INCREASE THIS WEEKEND. CONTINUE TO MONITOR AS LATEST FORECASTS ARE
REFINED OVER THE COMING DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 13, 12:50 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TORNADO          7 NW MOYERS             34.40N 95.74W
05/10/2015  F0               PUSHMATAHA         OK   STORM CHASER

            STORM CHASER REPORTED 3 MINUTE LONG TORNADO OVER OPEN
            COUNTRY. NWS STORM SURVEY TEAM COULD NOT ACCESS AREA IN
            WHICH TORNADO OCCURRED.

0718 PM     TORNADO          4 N YANUSH              34.76N 95.31W
05/10/2015  F2               LATIMER            OK   NWS STORM SURVEY

            A TORNADO SNAPPED OR UPROOTED NUMEROUS TREES...DESTROYED
            A METAL BUILDING...SEVERELY DAMAGED TWO HOMES...DAMAGED
            THE CRAVENS VFD...DAMAGED AN OIL DRILLING SITE...AND
            DESTROYED OUTBUILDINGS. THE TORNADO WAS ON THE GROUND FOR
            ABOUT 15 MILES AND ENDED AT ABOUT 741 PM 3.7 MILES
            SOUTHWEST OF RED OAK.

0746 PM     TORNADO          1 NW RED OAK            34.96N 95.09W
05/10/2015  F0               LATIMER            OK   NWS STORM SURVEY

            AN EF-0 TORNADO SNAPPED NUMEROUS LARGE TREE LIMBS ALONG A
            3.7 MILE LONG PATH. TORNADO ENDED ABOUT 752 PM CDT. THIS
            TORNADO WAS WITNESSED BY 2 STORM CHASERS.

&&

EJC

Nearby

Flash Flood Watches in Oklahoma, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.